Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 29, 2022, 1:21 AM CDT for Boyd County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2022, 1:21 AM CDT (06:21 UTC)
- Expired
- May 29, 2022, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 40
County Boyd County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WWUS83 KLBF 290621
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
121 AM CDT Sun May 29 2022
NEZ007-010-290645-
Holt NE-Boyd NE-
121 AM CDT Sun May 29 2022
...Strong thunderstorms will impact portions of northwestern Holt and
northwestern Boyd Counties through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Butte. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butte, Naper, Anoka and Hull Lake State Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 217 and 223.
Highway 12 between mile markers 90 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 9857 4286 9876 4285 9919 4300 9921
TIME...MOT...LOC 0621Z 209DEG 28KT 4292 9910 4293 9879
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 12:45 AM CDT, 36 minutes earlier.
Area forecast discussion, May 29, 12:45 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1245 AM CDT Sun May 29 2022 .SHORT TERM...(This evening through Sunday night) Issued at 354 PM CDT Sat May 28 2022 The main concern in the short term will be thunderstorm development late this afternoon and evening and then again on Sunday. There is a dryline across the west that will continue to push into western Nebraska. This becomes the focus for thunderstorm development across southwest Nebraska. The environment across SW Nebraska is a little limited however, as there is a lot of inhibition. There have been a few thunderstorms that have tried to develop across the northeast CO border, however they are struggling to sustain. Confidence is low to medium in thunderstorm development across southwest Nebraska, with inhibition and limited moisture. Storms will generally be isolated in nature this afternoon. Generally don't expect much development until after 5pm CT as the upper level jet moves into western Nebraska. Bufkit soundings around that area were showing inverted V soundings suggesting the main threat would be damaging winds. A secondary threat of large hail will also be possible with storms that develop late this afternoon into the early evening. As convection moves eastward it is expected to form a broken line of storms with much of the focus across the northern Sandhills into north central Nebraska. Storms will be mostly elevated in nature, with again bufkit again showing inverted-v soundings across the northern Sandhills. The environment is very favorable for damaging wind gust and this will be the primary hazard with these storms. There may also be a secondary potential for a hail threat as well with the elevated storms. For Sunday, A short wave trof will move into the High Plains. A jet streak will move into the High Plains as well. Thunderstorm development is expected Sunday afternoon and evening. Thunderstorms will initially be isolated but should become more scattered in nature by evening. Initial storm development will be across western Nebraska, generally west of HWY 83 then spread eastward. As storms move eastward they may interact with the LLJ, intensifying storms. Severe storms are expected to be east of the forecast area by midnight, however there still may be lingering storms through the overnight hours. .LONG TERM...(Monday through Saturday) Issued at 354 PM CDT Sat May 28 2022 The main concern in the long term will be thunderstorms on Memorial Day. A few of the models have begun to shift thunderstorm development westward with the latest runs, moving farther west into the Sandhills for Monday. A strong jet max will move into the region Monday afternoon as the upper level trof digs into the area. As of right now, the greatest threat for severe thunderstorms remains to the east of the forecast area, but will need to continue to monitor as a shift to the west with the system will shift the severe thunderstorm potential as well. Temperatures will also cool down Tuesday and Wednesday with highs only in the 60s, before warming up the remainder of the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1241 AM CDT Sun May 29 2022 Thunderstorms will continue to move through north central Nebraska during the early morning hours. Winds will be out of the north to northwest later in the morning, then shift to the east and northeast in the afternoon. Another round of thunderstorms is expected during the afternoon and evening across most of western and north central Nebraska. Large hail, gusty erratic winds, and reductions in visibility are possible in areas impacted by these storms. Will continue to pinpoint timing of impacts on TAF sites in subsequent forecasts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Meltzer
Hazardous weather outlook, May 28, 3:16 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat May 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat May 28 2022 /216 PM MDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated fire conditions are expected along and south of Interstate 80 until sunset. The concern is gusty winds and humidity near or below 20 percent. Isolated to scattered severe thunderstorms are possible this evening. The area of concern is generally along and north of Interstate 80 and the hazards are large hail and damaging wind gusts in excess of 70 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous severe storms are possible late Sunday afternoon and evening with the best chance across north central Nebraska. Very large hail and damaging winds are the main threats. An isolated tornado is also possible. Thunderstorms are possible Monday. The risk of organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 28, 9:26 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
926 PM CDT Sat May 28 2022
NEZ005-008-025-026-290315-
Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE-
926 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of southeastern Cherry,
southwestern Brown, western Blaine and eastern Thomas Counties
through 1015 PM CDT...
At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Purdum to 7 miles
southwest of Halsey. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Halsey, Elsmere, Purdum, Raven, Koshopah, Moon Lake, Hawley Flats,
Natwick, Willow Lake State Wildlife Management Area and Long Lake
State Wildlife Management Area.
This includes the following highways...
Highway 2 between mile markers 213 and 236.
Highway 83 between mile markers 148 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4256 9993 4208 9971 4175 10025 4177 10046
4212 10063
TIME...MOT...LOC 0226Z 224DEG 39KT 4214 10044 4181 10033
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 28, 10:10 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1010 PM CDT Sat May 28 2022
NEZ006-008>010-026-290400-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Blaine NE-
1010 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of Rock, Brown, west
central Holt, northeastern Blaine and eastern Keya Paha Counties
through 1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Johnstown to 12 miles north
of Brewster. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ainsworth, Bassett, Springview, Stuart, Long Pine, Newport,
Johnstown, Hofeld Lake, Raven, Bobcat State Wildlife Management Area,
Moon Lake, Meadville, Twin Lakes State Wildlife Management Area,
Willow Lake State Wildlife Management Area, Long Lake State Wildlife
Management Area, Keller Park State Recreation Area, Thomas Creek
State Wildlife Management Area, Duff, Pony Lake and Pine Glen State
Wildlife Refuge.
This includes the following highways...
Highway 183 between mile markers 157 and 129.
Highway 20 between mile markers 228 and 279.
Highway 12 between mile markers 40 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4295 9969 4254 9905 4200 9982 4214 10012
4236 10016 4271 10012
TIME...MOT...LOC 0310Z 216DEG 44KT 4236 10000 4212 9981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 28, 10:52 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
1052 PM CDT Sat May 28 2022
NEZ006>010-290430-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1052 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, Keya Paha and western Boyd
Counties through 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springview to near Newport. Movement was
northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bassett, Spencer, Springview, Atkinson, Stuart, Butte, Newport,
Naper, Dustin, Burton, Anoka, Hull Lake State Wildlife Management
Area, Thomas Creek State Wildlife Management Area, Mariaville, Pine
Glen State Wildlife Refuge, Mills, Brocksburg, Midway, Anncar and
Nets Peak.
This includes the following highways...
Highway 183 between mile markers 178 and 182, and between mile
markers 202 and 225.
Highway 20 between mile markers 255 and 288.
Highway 281 between mile markers 201 and 216.
Highway 12 between mile markers 31 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4277 9849 4237 9935 4286 10005 4300 9995
4300 9883
TIME...MOT...LOC 0351Z 240DEG 48KT 4289 9981 4254 9934
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SnivelySpecial weather statement, May 29, 12:14 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1214 AM CDT Sun May 29 2022
NEZ006-007-009-010-290600-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1214 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of northern Rock,
northwestern Holt, eastern Keya Paha and western Boyd Counties
through 100 AM CDT...
At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bassett, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mills, Brocksburg and Mariaville.
This includes Highway 12 between mile markers 66 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4266 9907 4260 9959 4290 9962 4300 9928
4300 9912
TIME...MOT...LOC 0514Z 237DEG 21KT 4276 9949
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 29, 12:57 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 AM CDT Sun May 29 2022
NEZ007-010-290630-
Holt NE-Boyd NE-
1257 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of northwestern Holt
and northwestern Boyd Counties through 130 AM CDT...
At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Naper, or 22 miles west of Spencer, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butte, Naper, Dustin and Anoka.
This includes Highway 12 between mile markers 91 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
&&
LAT...LON 4295 9876 4277 9916 4283 9925 4289 9925
4300 9913 4300 9885
TIME...MOT...LOC 0556Z 231DEG 29KT 4287 9915
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, May 29, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 AM CDT Sun May 29 2022
NEZ007-010-290645-
Holt NE-Boyd NE-
121 AM CDT Sun May 29 2022
...Strong thunderstorms will impact portions of northwestern Holt and
northwestern Boyd Counties through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Butte. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butte, Naper, Anoka and Hull Lake State Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 217 and 223.
Highway 12 between mile markers 90 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 9857 4286 9876 4285 9919 4300 9921
TIME...MOT...LOC 0621Z 209DEG 28KT 4292 9910 4293 9879
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| May 28, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| May 28, 7:15 PM CDT | Special Weather Statement | LBF | Keith | 45 min |
| May 28, 7:42 PM CDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 28, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| May 28, 8:00 PM CDT | Special Weather Statement | LBF | McPherson | 60 min |
| May 28, 8:44 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 28, 8:52 PM CDT | Special Weather Statement | LBF | Thomas | 38 min |
| May 28, 8:54 PM CDT | Special Weather Statement | LBF | McPherson | 36 min |
| May 28, 9:26 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 49 min |
| May 28, 10:10 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 50 min |
| May 28, 10:52 PM CDT | Special Weather Statement | LBF | Boyd, Keya Paha | 38 min |
| May 29, 12:14 AM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| May 29, 12:57 AM CDT | Special Weather Statement | LBF | Boyd | 33 min |
| May 29, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 53 min |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 78 min |
| May 29, 5:40 PM CDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 29, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| May 29, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 33 min |
| May 29, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
| May 29, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 63 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.